Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi everyone, im ricardo and im 19 years old from CT. I have had acne since i was 13 and it was never severe but it was always to the point where i was usually the one in class with the worst case. It was not until like 1 and half years ago that it became bad but still not super bad. However my derm put me on tazorac gel and benzamyacin and i been on that ever since. He has suggested to go on accutane before though and i always told him no ill wait another 2-3 months and see how things are. the thing is that my acne gets better and i might be clear with no nothing but a real nice face...then all of sudden i have exams and the next day i break out with like 3-6 big ones. Then for like another month im depressed and self conscious washing constantly. Its really a horrible cycle i go through. I have been thinking of accutane alot lately because i have a derm appointment next week. I have had 2 friends that went on it and it worked out great for them. But i read online stories and people talk about it like its the work of the devil. Im sure other people have far worse cases than me but i am just tired of ALWAYS being on the lookout for my acne. I have to wash and apply gels always to stay in control. my face is almost always red and peeling. but i dont care because i rather have a red face than a broken out face anyday. i would much much rahter avoid accutane because im afraid my acne will get worse somehow and i would completely be devasted knowing that i caused it because i should have been happy with the way things are now. SO do you guys know of any alternatives to accutane. Like what is stronger than tazorac gel? but not accutance. The benzamycin works great but thats only for night time. I need a good gel or cream to use through out the day. I have a feeling the tazorac is using its effect since i been using it for so long now (1.5 years) Anything else you guys know of would be great..like pills or whatever. thanks.

Link to post
Share on other sites

Jesus just go on accutane man, it's the same dumbass people always on other boards that blame accutane for all there problems cause they have nothing else to blame. the one person blames it on his sounds brain damage, how ridiculous is that, the other person blames it for causing liver problems. However when someone asked how much she was on, she said 100 mg a day but for 2 months she was taking another prescription that had a high dose of vitamin A in it. Well you dumb bitch, did you ever think to tell your derm that you were going on another prescription that has vitamin A in it. It had nothing to do with the accutane just her being a complete moron. Look at my post with the poll on side effects of accutane and you'll see many people just get mild side effects which are nothing. By the sounds of things you WILL eventually end up on accutane, just do it now before you bang your head later saying why didn't I do this sooner.

Link to post
Share on other sites

accutane dude...i did read ur post and u said that all of a sudden u broke out even worse than before....i can't imagine how that must feel and i hope everything turns out better for u BUt thats the sorta thing im scared off that my skin will be fucked up internally somehow and i will break out worse than ever. then i will feel so stupid for taking it ...i dunno im just really confused about it...i guess ill just ask the derm any questions. i am getting a new insurance and it starts in august so if i still feel confused about it by then..im just gonna go for it im tired of shying away from life and friends and my girl just like u said. i totally feel u on all that. acne is destroyin my self esteem it is the onyl thing cuz other than my acne i am so happy with my looks and life just that acne is holding me back from being completely happy. i hope u report how 2nd accutane is goin for u, maybe u will convince me to really do it. good luck man

Link to post
Share on other sites

I put off going on Accutane for years. My acne was cystic, and I went to two dermatologists who both recommended it, but I was too scared. I regret not going on it sooner because I've scarred, and it's left irreversible marks. My acne's is really not that bad now, but I decided that I needed to go on it because I'm sick and tired of nothing working to get rid of it completely. I'm on day 4, and so far, I've had a tiny breakout, but I honestly think it's more from stopping the Tazorac I was using than from starting the Accutane. Obviously, it's very possible that a worse breakout is to come, but only time will tell. I'd say that if the only thing you're worried about is the initial breakout, then go for it. Some people skip it altogether. And if one more breakout is the price you have to pay for clear skin, then I think it's worth it. If you're that worried, pick to start it during a time when you don't have to go out too much so you won't be so self-conscious. That's one of the reasons I started it over the summer.

You mostly hear such bad stories about Accutane online because the people who have had bad experiences gravitate to the Internet to find answers or complain or to find others going through the same thing. I'm not saying that bad things don't happen sometimes as a result of Accutane. But you're very closely monitored while on the medication, and most people only get minor-moderate side effects. The people who have success with Accutane go about their daily lives and don't even think to go online to share their experiences- they're too busy living. I've never heard of anyone's acne getting permanently worse because of Accutane. The vast majority of stories have been positive, and most people do get clear at least temporarily.

I know it's a hard decision, and I don't want to pressure anyone into doing it. It's ultimately your choice, and it's completely understandable if you don't want to do it. You may be one of the lucky ones who will just grow out of it eventually. But if your acne is cystic and/or scarring, you might want to consider it as a last option. There is nothing that I know of besides Accutane that is stronger than Tazorac, or else I would have also tried it. Good luck in whatever you decide.

Link to post
Share on other sites

Accutane is very harsh on your body, girls are required to take birth control pills for a month before going on it, so I can understand the hesitation in starting accutane. I had to go on the pill and accutane was pretty much my next step for cystic acne at 30! So it just happens the yasmin birth control pill totally cleared up my acne, the doctors were in total shock at how it worked in a week, so obviously I never had to go the accutane route. But it seems to help quite a number of people and if I didn't have the birth control pill, I would have taken the plunge. The cysts made my life hell.

Link to post
Share on other sites
do you guys know of any alternatives to accutane. Like what is stronger than tazorac gel? but not accutance.

Hey mate...

If you don't want to go on Accutane, then why don't you try Isotrex gel? It's basically Accutane in a gel form. It smells like absolute crap but it may work for you. This is also used before you go to sleep. The active ingredient is Isotreinoin.

When I was using Isotrex I had none of the side effects that Accutane supposidly had. It also kept big pimples at bay, although I still got whiteheads and stuff.

Any other questions feel free to email me at [email protected]

By the way, I think that Isotrex may not be available in the states.. I'm not too sure... I'm from Australia so yeah... good luck!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×